Hail, Tillman
- When
- June 23, 7:10 PM CST
- Where
- Tillman County, 1.49 mi NNE of Tipton
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.520, -99.130
A few storms formed along a stationary front on the evening of the 23rd across western north Texas and southwest Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few storms formed along a stationary front on the evening of the 23rd across western north Texas and southwest Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 23, 5:54 PM CST, 1 hour 16 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 654 PM CDT Sat Jun 23 2018 .DISCUSSION... && .AVIATION... Isolated thunderstorms are possible this early this evening in western and central OK. Otherwise; VFR conditions and east or southeast winds are expected. Early Sunday a thunderstorms complex could move across northern Oklahoma from northwest to southeast, most likely affecting WWR and PNC. Gusty south winds will develop Sunday afternoon in western Oklahoma. && .PREV DISCUSSION... /issued 304 PM CDT Sat Jun 23 2018/ DISCUSSION... There are several short term concerns, followed by a transition to a calmer, drier, and hotter pattern late in the forecast period. The most impactful weather may be localized flooding this evening into tonight, and again Sunday night. Severe thunderstorms are possible this evening again possible late Sunday and Sunday night. Significant convective overturning was evident in this morning's 12z sounding at KOUN in the wake of last night's MCS, resulting in a drier low-level air mass than is depicted in model forecast soundings. Special 19z sounding shows some boundary layer moistening, but capping is still quite extensive. Several residual boundaries are present across the area early this afternoon, including; 1.) a surface composite front/outflow boundary oriented east to west from just north of Seminole, to near Chickasha, to Cheyenne, 2.) another outflow boundary evident in satellite extending from the east-central Texas Panhandle eastward across southern Oklahoma and shows little movement, 3.) an outflow boundary from Truscott to Archer City, 4.) a synoptic front from near DFW westward into west Texas. Gravity waves have been evident in visible satellite all the way down to the synoptic front in north Texas. Patches of mid-level clouds remain across the area, typical of these post-MCS scenarios. This has tempered diabatic heating somewhat, and slightly cooler temperatures coupled with depleted low-level moisture should limit diurnal convective development some this afternoon. Current thinking is aforementioned boundaries should become more diffuse with time this afternoon but should still focus isolated to scattered development by late afternoon as surface heating and mid-level cooling continues. At least moderate instability and enough deep layer shear for storm organization could result in a few instances of very large hail until upscale growth continues this evening and wind becomes the dominate threat. The tornado potential is low given weak low-level shear, though some enhancement near boundaries leads to a small chance with the most intense/organized supercells through mid evening. Although Corfidi vectors suggest convection should propagate fast enough to preclude significant flood/flash flood concerns, localized flooding/flash flooding threat may occur given the moistening environment. This is especially true for areas where heavy rainfall amounts have occurred (i.e., from near Velma to Sulphur, to Atoka). Additional convection, or potentially a convective complex, may move into northwest/north-central Oklahoma later this evening and overnight from the initial diurnal development later today in the Colorado Plains. We have increased rain chances across the northern half of the area later tonight and into tomorrow morning. A deepening mid-upper trough in the central High Plains tomorrow will strengthen our low-level southerly flow and continue to transport deeper moisture northward. Meanwhile, west-southwesterly mid-level flow will strengthen and advect steep mid-level lapse rates eastward resulting in moderate to strong instability late in the day. This will be another scenario where initial development during the afternoon will have the greatest hail threat, with significant hail sizes possible, followed by upscale growth and a potentially significant wind swath across northern portions of the area and especially in Kansas. Veering/strengthening low level flow resulting in more favorable Corfidi vectors for backbuilding and locally heavy rain/flooding threat could evolve Sunday night. Some convection may continue until the trough pulls northeast late Monday. Then a warm/dry pattern will occur through the end of the forecast period. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 94 74 89 / 40 40 40 30 Hobart OK 72 98 73 92 / 40 10 10 20 Wichita Falls TX 73 101 78 98 / 60 20 0 10 Gage OK 70 95 67 86 / 50 40 80 10 Ponca City OK 71 92 72 86 / 40 20 70 40 Durant OK 76 94 77 92 / 60 40 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/09/09
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 357 PM CDT Sat Jun 23 2018 OKZ004>048-050>052-TXZ083>090-241700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 357 PM CDT Sat Jun 23 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a Slight Risk for severe thunderstorms across portions of southern Oklahoma and western north Texas for late this afternoon into the evening. Location... The Slight Risk is south of I-40. A Marginal Risk surrounds the Slight Risk and is southeast of line from Ponca City to Enid to Cheyenne. Timing... Through midnight. Impacts... Hail up to the size of baseballs. Damaging wind gusts between 60 to 80 mph. Heavy rainfall that may cause localized flooding. Discussion... Isolated to scattered thunderstorms may develop in vicinity of a remnant outflow boundary this afternoon. These thunderstorms may initially be supercellular with the potential for large hail. Eventually, thunderstorms may become multicellular with a continued threat for severe hail and wind. .Flooding... Heavy rainfall amounts are possible with thunderstorms this afternoon and evening, and this could cause flooding or flash flooding. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is an Enhanced Risk for severe thunderstorms across approximately the northern third Oklahoma for Sunday night into early Monday morning. Damaging wind gusts will be the primary hazard. Large hail up to the size of golf balls will be possible as well. There will be a continued chance for thunderstorms Monday into early Tuesday. A few strong thunderstorms are possible Monday across north central Oklahoma. .Heat... Heat index values from 100 to 105 degrees are forecast through much of this week. If you will be outdoors, limit strenuous activities and take frequent breaks. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 713 PM CDT SAT JUN 23 2018 OKZ034-240045- Greer OK- 713 PM CDT SAT JUN 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Greer County Until 745 PM CDT.... AT 706 PM CDT, a strong thunderstorm was located 7 miles southwest of Willow, moving northeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Locations impacted include... Granite, Willow and Brinkman. LAT...LON 3489 9958 3498 9968 3509 9951 3499 9936 TIME...MOT...LOC 0006Z 233DEG 15KT 3496 9958 WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 718 PM CDT SAT JUN 23 2018 OKZ036-037-240045- Tillman OK-Jackson OK- 718 PM CDT SAT JUN 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Tillman and east central Jackson Counties Until 745 PM CDT.... AT 716 PM CDT, a strong thunderstorm was located near Elmer, moving northeast at 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... LAT...LON 3447 9931 3455 9937 3466 9921 3457 9907 TIME...MOT...LOC 0016Z 232DEG 14KT 3452 9931 WR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
757 PM CDT SAT JUN 23 2018
OKZ035>037-240130-
Kiowa OK-Tillman OK-Jackson OK-
757 PM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...
northwestern Tillman and east central Jackson Counties Until 830 PM
CDT....
AT 755 PM CDT, a strong thunderstorm was located near Tipton, moving
northeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
LAT...LON 3467 9902 3453 9883 3451 9883 3450 9882
3449 9882 3444 9910 3455 9927
TIME...MOT...LOC 0055Z 238DEG 11KT 3452 9915
WRThe Altus AFB radar (KFDR), 22 km away, was scanning. The volume nearest the first event began at 01:11 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766416, 766417, 766418, 766419, 766420.